Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had pain in tricep after doing push ups, painful throb in tricep with slight sorenes after swimming. Taking voltaren. Suggest?

User rating for this question
Very Good
Answered by

Geriatrics Specialist
Practicing since : 2012
Answered : 383 Questions
Hi I had pain in my tricep after doing push ups fast in a class a few weeks ago, it settled down but after a few intense swimming sesions the pain is back it's a dull, heavy, very painful throb in my left tricep with slight sorenes into my upper left back. Im am resting and taking voltaren rapid 25's. Pain is still strong. whole arm feels weak.
Posted Sat, 25 May 2013 in Bones, Muscles and Joints
Answered by Dr. Surendiran Gaj 2 hours later
Hi there,
Thanks for writing to us,

The muscle takes glycogen in the form of glucose from blood, as its energy in order to do its routine function.

In your case, the rapid and fast push ups uses the reserve energy(depleted the stored form of energy glycogen in muscle ,only used for emergency situation). That can be replaced only weeks after the incident from the blood, that might be a reason behind your painful limb.

In worse case, there might be tear of some muscle spindles (muscle fiber) resulting sustained pain.
Try to avoid using the arm for heavy works, which will worsen the condition. Try to relax a little. Take snack before exercise.
Taking diclofenac (voltaren) reduces your pain, but have it in gel form around the region which have instant action.

If your condition worsen, it is advisable to do an electromyography test to know about your muscle status.

Take care and let me know if you have further queries .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor